Alert archive / Illinois / Gale Warnings in 2008
Gale Warning 39, NWS Chicago, IL
NWS Chicago, IL issued this gale warning at Oct 29, 2008, 3:25 PM CDT. It took effect at Oct 30, 2008, 1:00 PM CDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2008, 3:25 PM CDT (20:25 UTC)
- In effect from
- Oct 30, 2008, 1:00 PM CDT
- Expired
- Oct 31, 2008, 3:54 AM CDT
- In force
- 15 hr
- Issued by
- NWS Chicago, IL
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS73 KLOT 292025 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 325 PM CDT WED OCT 29 2008 ...STRONG WINDS EXPECTED TO DEVELOP ACROSS THE NORTH HALF OF THE LAKE ON THURSDAY... .A DEVELOPING LOW PRESSURE SYSTEM CURRENTLY IN NORTHERN SASKATCHEWAN WILL DEEPEN AS IT MOVES ACROSS NORTHERN MANITOBA TOWARD THE HUDSON BAY ON THURSDAY. WINDS ARE EXPECTED TO INCREASE ACROSS THE NORTHERN HALF OF LAKE MICHIGAN TO GALE FORCE ON THURSDAY AFTERNOON AND THEN DIMINISH BY FRIDAY MORNING. LMZ740>743-292130- /O.CAN.KLOT.SC.Y.0081.000000T0000Z-081030T0000Z/ WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- 325 PM CDT WED OCT 29 2008 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE SUBSIDED BELOW ADVISORY CRITERIA...THEREFORE THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED FOR THE ILLINOIS NEARSHORE ZONES. $$ LMZ261-362-364-366-563-565-567-868-300430- /O.UPG.KLOT.GL.A.0023.081030T1800Z-081031T0800Z/ /O.NEW.KLOT.GL.W.0039.081030T1800Z-081031T0900Z/ LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- 325 PM CDT WED OCT 29 2008 ...GALE WARNING IN EFFECT FROM 1 PM THURSDAY TO 4 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 1 PM THURSDAY TO 4 AM CDT FRIDAY. THE GALE WATCH IS NO LONGER IN EFFECT. A STRENGTHENING STORM SYSTEM IN CENTRAL CANADA IS EXPECTED TO BRING WINDS UP TO GALE FORCE ACROSS THE NORTHERN HALF OF LAKE MICHIGAN ON THURSDAY AFTERNOON INTO EARLY FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ744-745-300000- /O.CON.KLOT.SC.Y.0081.000000T0000Z-081030T0000Z/ GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 325 PM CDT WED OCT 29 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. WINDS AND WAVES HAVE REMAINED ABOVE ADVISORY CRITERIA WITH THE SUSTAINED NORTHWESTERLY WINDS THAT HAVE BEEN IN PLACE FOR THE PAST FEW DAYS. WINDS AND WAVES SHOULD START TO DIMINISH THIS EVENING AS A RIDGE OF HIGH PRESSURE MOVES INTO THE REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS BETWEEN 22 AND 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HALBACH
6 follow-up statements
000 WHUS73 KLOT 300256 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 956 PM CDT WED OCT 29 2008 ...STRONG WINDS EXPECTED TO DEVELOP ACROSS THE NORTH HALF OF THE LAKE ON THURSDAY... .A DEVELOPING LOW PRESSURE SYSTEM CURRENTLY IN NORTHERN SASKATCHEWAN WILL DEEPEN AS IT MOVES ACROSS NORTHERN MANITOBA TOWARD THE HUDSON BAY ON THURSDAY. WINDS ARE EXPECTED TO INCREASE ACROSS THE NORTHERN HALF OF LAKE MICHIGAN TO GALE FORCE ON THURSDAY AFTERNOON AND THEN DIMINISH BY FRIDAY MORNING. LMZ261-362-364-366-563-565-567-868-301100- /O.CON.KLOT.GL.W.0039.081030T1800Z-081031T0900Z/ LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- 956 PM CDT WED OCT 29 2008 ...GALE WARNING REMAINS IN EFFECT FROM 1 PM THURSDAY TO 4 AM CDT FRIDAY... A GALE WARNING REMAINS IN EFFECT FROM 1 PM THURSDAY TO 4 AM CDT FRIDAY. A STRENGTHENING STORM SYSTEM IN CENTRAL CANADA IS EXPECTED TO BRING WINDS UP TO GALE FORCE ACROSS THE NORTHERN HALF OF LAKE MICHIGAN ON THURSDAY AFTERNOON INTO EARLY FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ KREIN
000 WHUS73 KLOT 300900 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 400 AM CDT THU OCT 30 2008 ...STRONG SOUTHWEST WINDS TO DEVELOP ACROSS LAKE MICHIGAN TODAY AND CONTINUE MUCH OF TONIGHT... .A DEEPENING LOW PRESSURE CENTER CURRENTLY OVER WESTERN MANITOBA WILL MOVE TO SOUTHERN HUDSON BAY THIS EVENING. STRONG PRESSURE FALLS IN ADVANCE OF THIS SYSTEM WILL CAUSE SOUTHWEST WINDS OVER LAKE MICHIGAN TO INCREASE...REACHING GALE FORCE ACROSS THE NORTH HALF OF THE LAKE THIS AFTERNOON. WINDS ARE EXPECTED TO DIMINISH LATE TONIGHT AND FRIDAY MORNING. LMZ261-362-364-366-563-565-567-868-301700- /O.CON.KLOT.GL.W.0039.081030T1800Z-081031T0900Z/ LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- 400 AM CDT THU OCT 30 2008 ...GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM CDT FRIDAY... A GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM CDT FRIDAY. A STRENGTHENING STORM SYSTEM IN CENTRAL CANADA IS WILL RESULT IN FRESHENING SOUTHWEST WINDS...REACHING GALE FORCE ACROSS THE NORTHERN HALF OF LAKE MICHIGAN THIS AFTERNOON...AND CONTINUING UNTIL LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ740>745-301700- /O.NEW.KLOT.SC.Y.0082.081030T1800Z-081031T1200Z/ WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 400 AM CDT THU OCT 30 2008 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM CDT FRIDAY. A STRENGTHENING STORM SYSTEM MOVING ACROSS CENTRAL CANADA WILL RESULT IN FRESHENING SOUTHWEST WINDS ACROSS LAKE MICHIGAN THIS AFTERNOON AND EARLY TONIGHT. WINDS OVER THE ILLINOIS AND INDIANA NEAR SHORE WATERS ARE EXPECTED TO GUST TO AROUND 25 KNOTS DURING THIS TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS BETWEEN 22 AND 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MERZLOCK
000 WHUS73 KLOT 301440 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 940 AM CDT THU OCT 30 2008 ...STRONG SOUTHWEST WINDS ARE DEVELOPING ACROSS LAKE MICHIGAN AND ARE EXPECTED TO CONTINUE MUCH OF TONIGHT... .A DEEPENING LOW PRESSURE CENTER CURRENTLY OVER WESTERN MANITOBA WILL MOVE TO SOUTHERN HUDSON BAY THIS EVENING. STRONG PRESSURE FALLS IN ADVANCE OF THIS SYSTEM ARE CAUSING SOUTHWEST WINDS OVER LAKE MICHIGAN TO INCREASE...REACHING GALE FORCE ACROSS THE NORTH HALF OF THE LAKE EARLY THIS AFTERNOON. WINDS ARE EXPECTED TO DIMINISH LATE TONIGHT AND FRIDAY MORNING. LMZ261-362-364-366-563-565-567-868-302245- /O.CON.KLOT.GL.W.0039.081030T1800Z-081031T0900Z/ LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- 940 AM CDT THU OCT 30 2008 ...GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM CDT FRIDAY... A GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM CDT FRIDAY. A STRENGTHENING STORM SYSTEM IN CENTRAL CANADA WILL RESULT IN GALE FORCE SOUTHWEST WINDS ACROSS THE NORTHERN HALF OF LAKE MICHIGAN THIS AFTERNOON...CONTINUING UNTIL LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ740>745-302245- /O.CON.KLOT.SC.Y.0082.081030T1800Z-081031T1200Z/ WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 940 AM CDT THU OCT 30 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM CDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM CDT FRIDAY. A STRENGTHENING STORM SYSTEM MOVING ACROSS CENTRAL CANADA IS INCREASING SOUTHWEST WINDS ACROSS LAKE MICHIGAN THIS AFTERNOON AND EARLY TONIGHT. WINDS OVER THE ILLINOIS AND INDIANA NEAR SHORE WATERS ARE EXPECTED TO GUST TO AROUND 25 KNOTS DURING THIS TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS BETWEEN 22 AND 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RLB
000 WHUS73 KLOT 302046 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 346 PM CDT THU OCT 30 2008 ...STRONG SOUTHWEST WINDS ACROSS LAKE MICHIGAN WILL DIMINISH INTO THE LATE NIGHT HOURS... .A DEEPENING LOW PRESSURE CENTER CURRENTLY OVER HUDSON BAY WILL MOVE EAST INTO QUEBEC OVERNIGHT. WINDS WILL DIMINISH LATE TONIGHT AND FRIDAY MORNING AS THIS SYSTEM DRIVES NORTHEAST THROUGH NORTHERN QUEBEC. LMZ740>745-302200- /O.CAN.KLOT.SC.Y.0082.000000T0000Z-081031T1200Z/ WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 346 PM CDT THU OCT 30 2008 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS CANCELLED THE SMALL CRAFT ADVISORY. AS A MAJOR STORM SYSTEM NEAR HUDSON BAY PULLS NORTHEAST AWAY FROM THE LAKES...THE PRESSURE GRADIENT HAS BEEN DECREASING THROUGHOUT THE DAY. THE WINDS HAVE DIMINISHED ENOUGH OVER NORTHEAST ILLINOIS AND PARTS OF NORTHWEST INDIANA TO PERMIT CANCELLATION OF THE SMALL CRAFT ADVISORY FOR TONIGHT. $$ LMZ261-362-364-366-563-565-567-868-310445- /O.CON.KLOT.GL.W.0039.000000T0000Z-081031T0900Z/ LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- 346 PM CDT THU OCT 30 2008 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM CDT FRIDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 4 AM CDT FRIDAY. A DEPARTING STORM SYSTEM IN HUDSON BAY WILL MAINTAIN GALE FORCE SOUTHWEST WINDS ACROSS THE NORTHERN HALF OF LAKE MICHIGAN THROUGH MIDNIGHT. THESE WINDS WILL DIMINISH THROUGH THE POST MIDNIGHT HOURS AS THIS SYSTEM PULLS NORTHEAST THROUGH NORTHERN QUEBEC. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ RLB
000 WHUS73 KLOT 310310 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 1010 PM CDT THU OCT 30 2008 ...STRONG SOUTHWEST WINDS ACROSS LAKE MICHIGAN WILL DIMINISH OVERNIGHT... .THE STRONG LOW PRESSURE CENTER OVER HUDSON BAY WILL MOVE EAST INTO NORTHERN QUEBEC OVERNIGHT. WINDS WILL DIMINISH AS THIS SYSTEM MOVES THROUGH NORTHERN QUEBEC. LMZ261-362-364-366-563-565-567-868-310900- /O.CON.KLOT.GL.W.0039.000000T0000Z-081031T0900Z/ LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- 1010 PM CDT THU OCT 30 2008 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM CDT FRIDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 4 AM CDT FRIDAY. A DEPARTING STORM SYSTEM IN HUDSON BAY WILL MAINTAIN GALE FORCE SOUTHWEST WINDS ACROSS THE NORTHERN HALF OF LAKE MICHIGAN THROUGH MIDNIGHT. THESE WINDS WILL DIMINISH OVERNIGHT AS THIS SYSTEM MOVES NORTHEAST THROUGH NORTHERN QUEBEC. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ KREIN
000 WHUS73 KLOT 310854 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 354 AM CDT FRI OCT 31 2008 ...GALE WARNING IS CANCELLED... .A COLD FRONT WILL APPROACH NORTHERN LAKE MICHIGAN TODAY. WINDS WILL CONTINUE TO DIMINISH IN SPEED IN ADVANCE OF THE FRONT THIS MORNING. LMZ261-362-364-366-563-565-567-868-311000- /O.CAN.KLOT.GL.W.0039.000000T0000Z-081031T0900Z/ LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- 354 AM CDT FRI OCT 31 2008 ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS CANCELLED THE GALE WARNING. SOUTHWEST WINDS HAVE DROPPED BELOW GALE FORCE ACROSS NORTHERN LAKE MICHIGAN AND WILL CONTINUE TO DIMINISH IN SPEED THROUGH THE MORNING. THEREFORE...THE GALE WARNING HAS BEEN CANCELLED. $$ MARSILI
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this gale warning went out at Oct 29, 3:09 PM CDT, 16 minutes earlier.
Area forecast discussion, Oct 29, 3:09 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
309 PM CDT WED OCT 29 2008
.DISCUSSION...
308 PM CDT
PERIOD OF TRANQUIL WEATHER AS NO SIGNIFICANT SYSTEMS TO AFFECT THE
REGION OVER THE NEXT SEVERAL DAYS.
STRONG UPPER LEVEL LOW HAS CONTINUED TO SLOWLY LIFT NORTH-
NORTHEAST ACROSS QUEBEC TODAY WHILE HEIGHTS RISE OVER THE UPPER
MIDWEST...WESTERN GREAT LAKES AND MID MS VALLEY AS A RATHER BROAD
UPPER RIDGE PROGRESSES EASTWARD FROM OVER SASKATCHEWAN AND EASTERN
MT AND WY TO WESTERN MANITOBA AND THE DAKOTAS AS THE LEADING WAVE
MOVES OVER THE AK PANHANDLE AND THE B.C. COAST AHEAD OF THE MAIN
UPPER TROUGH AXIS NEAR 150W.
VERY MILD AIR HAS ALREADY SPREAD WILL EAST OVER THE PLAINS WITH
THE 12Z RAOBS FROM THIS MORNING SHOWING 850MB TEMPERATURES OF
+10C OR BETTER OVER THE UPPER AND MID MO VALLEY. THIS WARM AIR TO
CONTINUE TO SPREAD EASTWARD AND OVER THE LOCAL AREA AS THE UPPER
PATTERN CONTINUE TO PROGRESS. MODELS HAVE UPPER RIDGE AXIS TO THE
MS RIVER BY 18Z THU WITH 850 TEMPS AROUND +10C. FEEL THAT THE NGM
MOS PUTTING TOO MUCH WEIGHT ON THESE H8 TEMPS SO GUIDANCE MAX
TEMPS TOO WARM. FORECAST SOUNDINGS SHOW A PRETTY SHALLOW MIXED
LAYER DURING THU AFTERNOON...ONLY UP TO AROUND 925MB. THIS GIVES
MAX TEMPS IN THE LOWER AND MID 60S ACROSS THE FA...MORE IN LINE
WITH THE MAV AND MET AND MEX MOS.
B.C. SHORT WAVE TO MOVE QUICKLY ACROSS CANADA REACHING EASTERN
SHORE OF HUDSON BAY BY 12Z FRI. TRAILING COLD FRONT TO STRETCH
BACK ACROSS THE UPPER GREAT LAKES AND THE UPPER MIDWEST. COMPACT
SHORT WAVE/UPPER LOW CURRENTLY OVER THE ID-WY BORDER IS FORECAST
BY MODELS TO MOVE EAST-SOUTHEAST TO THE KS-MO BORDER BY THIS TIME
AND IS EXPECTED TO SLOW ANY SOUTHWARD PROGRESS OF THIS FRONTAL
BOUNDARY SO TEMPS TO WARM EVEN MORE WITH MID AND UPPER 60S
EXPECTED FRI AFTERNOON.
WHILE SURFACE DEW POINTS CLIMB A BIT ON THE SOUTHWEST SURFACE FLOW
AHEAD OF THE APPROACHING FRONT THE MODELS SHOW A LACK OF ANY
SIGNIFICANT DEEPER MOISTURE AS THE SW FLOW FEEDS DRY AIR
NORTHEASTWARD FROM THE SOUTHERN HIGH PLAINS. THE COLD FRONT IS
PROGGED TO EVENTUALLY SAG SOUTH OF THE WI BORDER ACROSS NORTHERN
IL BY SAT MORNING WITH LITTLE FANFARE GIVEN LACK OF MOISTURE OR
FORCING...AND CORE OF COLD AIR KEPT DISPLACED WELL TO THE NORTH
OF THE AREA. TEMPS WILL DROP OFF TO CLOSER TO SEASONABLE ON SAT
THEN START REBOUNDING AGAIN SUN AS UPPER RIDGE REBUILDS IN
RESPONSE TO NEXT SHORT WAVE TROUGH MOVING TO THE INTERIOR WEST.
MORE SIGNIFICANT COOLING OFF ADVERTISED FOR MID-LATE NEXT WEEK AS
THE MAIN EASTERN PACIFIC/WEST COAST TROUGH MOVES OUT OVER THE
PLAINS. CURRENT MODEL OUTPUT HAS THE ASSOCIATED SURFACE LOW
TRACKING UP ACROSS THE DAKOTAS KEEPING THE LOCAL AREA IN THE WARM
SECTOR WITH A CHANCE OF SHOWERS.
TRS
&&
.AVIATION...
1213 PM CDT
1800 UTC TAFS...QUIET PERIOD ON TAP AT THE TAF SITES OVER THE NEXT
24 HOURS AS A RIDGE AXIS MOVES THROUGH THE REGION OVERNIGHT. WINDS
HAVE GONE MORE NORTHERLY AS A WEAK BACKDOOR SFC TROF CAME THROUGH
THIS MORNING. THESE WINDS WILL CONTINUE TO DIMINISH THROUGH THE
DAY AND THIS EVENING AS THE RIDGE AXIS MOVES IN FROM MN/IA WITH
WINDS GOING LIGHT AND VARIABLE OVERNIGHT. THE LOW LEVELS OF THE
ATMOSPHERE WILL BE DRY ENOUGH THAT NO FOG SHOULD FORM OVER NIGHT
EVEN WITH THE CLEAR SKIES...LIGHT WINDS...AND RIDGE OVER HEAD.
WINDS WILL GO BACK AROUND TO THE SOUTH THURSDAY MORNING AND SLOWLY
PICK UP IN INTENSITY THROUGH THE MORNING. SKIES SHOULD MAINLY BE
CLEAR OUTSIDE OF SOME VERY THIN CIRRUS. EXPECT VFR CONDITIONS
THROUGHOUT.
HALBACH
&&
.MARINE...
204 PM CDT
AFTER A BRIEF PERIOD OF WINDS DIMINISHING OVERNIGHT INTO WEDNESDAY
MORNING AS A SFC RIDGE MOVES THROUGH THE LAKE...WINDS WILL BE BACK
ON THE INCREASE OUT OF THE SOUTHWEST AS A POTENT LOW PRESSURE
SYSTEM DEVELOPS UP IN CENTRAL CANADA. WITH THE WARMER
SOUTHWESTERLY WINDS...IT LIKELY WONT BE A SITUATION LIKE THIS
PAST WEEKEND AS IT IS TOUGHER TO PULL DOWN THE STRONGER GUSTS OVER
THE LAKE IN A WARM AIR REGIME. HOWEVER...WITH THE POTENCY OF THIS
SFC LOW AS IT REACHES THE SOUTHERN RIM OF THE HUDSON
BAY...SUSTAINED WINDS WILL APPROACH 30KTS WITH FREQUENT GUSTS UP
IN THE GALE FORCE RANGE. THESE WINDS SHOULD START TO SUBSIDE EARLY
ON FRIDAY AS THE LOW PASSES THROUGH THE BAY AND DROPS A COLD FRONT
INTO THE NORTHERN HALF OF THE LAKE. HIGH PRESSURE THEN BUILDS IN
BEHIND THIS FRONT AND BRINGS A MORE QUIET PERIOD ACROSS THE LAKE.
CURRENT SMALL CRAFT ADVISORY WILL LIKELY BE DROPPED WITH THE
AFTERNOON ISSUANCE AS WINDS HAVE SUBSIDED BELOW ADVISORY CRITERIA
AND WEB CAMS FROM ACROSS THE REGION SHOW THAT THE WAVES HAVE
DROPPED AS A RESULT. WINDS ARE AGAIN EXPECTED TO INCREASE ON
THURSDAY WITH THE SOUTHWESTERLY WINDS SO WILL LIKELY HAVE TO ISSUE
ANOTHER SMALL CRAFT ADVISORY FOR THURSDAY INTO FRIDAY.
HALBACH
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...GALE WARNING...LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-LMZ567-
LMZ868...1 PM THURSDAY TO 4 AM FRIDAY.
SMALL CRAFT ADVISORY...NEARSHORE WATERS
UNTIL 7 PM WEDNESDAY.
&&Hazardous weather outlook, Oct 29, 4:23 AM CDT, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 423 AM CDT WED OCT 29 2008 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 300930- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 423 AM CDT WED OCT 29 2008 /523 AM EDT WED OCT 29 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-300930- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 423 AM CDT WED OCT 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-300930- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 423 AM CDT WED OCT 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SOUTHWEST GALES ARE LIKELY OVER NORTHERN LAKE MICHIGAN THURSDAY AFTERNOON AND THURSDAY NIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 4:03 AM CDT | Gale Watch | LOT | 11 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.